Alert archive / Massachusetts / Dense Fog Advisories in 2015
Dense Fog Advisory 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this dense fog advisory at Dec 10, 2015, 10:19 PM EST for 11 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Connecticut. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2015, 10:19 PM EST (03:19 UTC)
- Expired
- Dec 11, 2015, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 28 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 3.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
229 WWUS71 KBOX 110319 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1019 PM EST THU DEC 10 2015 MAZ019>022-RIZ006-007-111130- /O.NEW.KBOX.FG.Y.0021.151211T0319Z-151211T1300Z/ EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...NARRAGANSETT... WESTERLY...NEWPORT 1019 PM EST THU DEC 10 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST FRIDAY. * LOCATION...SOUTHERN RHODE ISLAND...AND THE I-195 CORRIDOR OF SOUTH COASTAL MASSACHUSETTS...INCLUDING THE INNER ARM OF CAPE COD. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...UNTIL A FEW HOURS AFTER SUNRISE. * IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS... RESULTING IN HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
541 WWUS71 KBOX 110559 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1259 AM EST FRI DEC 11 2015 MAZ017-018-RIZ002>005-111300- /O.EXA.KBOX.FG.Y.0021.000000T0000Z-151211T1300Z/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL 1259 AM EST FRI DEC 11 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. * LOCATION...SOUTHERN RHODE ISLAND...AND SOUTHEAST MASSACHUSETTS...INCLUDING THE INNER ARM OF CAPE COD. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...UNTIL A FEW HOURS AFTER SUNRISE. * IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS... RESULTING IN HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ MAZ019>022-RIZ006-007-111300- /O.CON.KBOX.FG.Y.0021.000000T0000Z-151211T1300Z/ EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...NARRAGANSETT... WESTERLY...NEWPORT 1259 AM EST FRI DEC 11 2015 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATION...SOUTHERN RHODE ISLAND...AND SOUTHEAST MASSACHUSETTS...INCLUDING THE INNER ARM OF CAPE COD. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...UNTIL A FEW HOURS AFTER SUNRISE. * IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS... RESULTING IN HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
958 WWUS71 KBOX 110743 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 243 AM EST FRI DEC 11 2015 MAZ005>007-013>016-023-RIZ001-111400- /O.EXB.KBOX.FG.Y.0021.000000T0000Z-151211T1400Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-DUKES MA-NORTHWEST PROVIDENCE RI- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY... VINEYARD HAVEN...FOSTER...SMITHFIELD 243 AM EST FRI DEC 11 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * LOCATION...EASTERN MASSACHUSETTS. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...UNTIL A FEW HOURS AFTER SUNRISE. * IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS... RESULTING IN HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ CTZ002-MAZ002-003-008>011-111400- /O.EXB.KBOX.FG.Y.0021.000000T0000Z-151211T1400Z/ HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD 243 AM EST FRI DEC 11 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * LOCATION...THE CONNECTICUT RIVER VALLEY OF CONNECTICUT AND MASSACHUSETTS. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...UNTIL A FEW HOURS AFTER SUNRISE. * IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS... RESULTING IN HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ MAZ017>022-RIZ002>007-111400- /O.EXT.KBOX.FG.Y.0021.000000T0000Z-151211T1400Z/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT 243 AM EST FRI DEC 11 2015 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATION...RHODE ISLAND...EXCEPT BLOCK ISLAND...AND SOUTHEASTERN MASSACHUSETTS. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...UNTIL A FEW HOURS AFTER SUNRISE. * IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS... RESULTING IN HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
243 WWUS71 KBOX 111401 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 901 AM EST FRI DEC 11 2015 MAZ005>007-013>023-RIZ001>007-111700- /O.EXP.KBOX.FG.Y.0021.000000T0000Z-151211T1400Z/ /O.NEW.KBOX.FG.Y.0022.151211T1401Z-151211T1700Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...QUINCY... TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...FOSTER...SMITHFIELD...PROVIDENCE... WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY... NEWPORT 901 AM EST FRI DEC 11 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * LOCATION...RHODE ISLAND...EXCEPT BLOCK ISLAND...AND SOUTHEASTERN MASSACHUSETTS. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...UNTIL A FEW HOURS AFTER SUNRISE. * IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS... RESULTING IN HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ CTZ002-MAZ002-003-008>011-111700- /O.EXP.KBOX.FG.Y.0021.000000T0000Z-151211T1400Z/ /O.NEW.KBOX.FG.Y.0022.151211T1401Z-151211T1700Z/ HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...SPRINGFIELD 901 AM EST FRI DEC 11 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. * LOCATION...THE CONNECTICUT RIVER VALLEY OF CONNECTICUT AND MASSACHUSETTS. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...UNTIL A FEW HOURS AFTER SUNRISE. * IMPACTS...DENSE FOG WILL LEAD TO RAPID REDUCTION IN VISIBILITY...WHICH CAN MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY IS ISSUED WHEN DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS FOR AT LEAST 3 HOURS... RESULTING IN HAZARDOUS DRIVING CONDITIONS. MOTORISTS ARE ADVISED TO SLOW DOWN AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this dense fog advisory went out at Dec 10, 10:07 PM EST, 12 minutes earlier.
Area forecast discussion, Dec 10, 10:07 PM EST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1007 PM EST THU DEC 10 2015 .SYNOPSIS... WEAK LOW PRESSURE WILL PASS EAST OF NANTUCKET TONIGHT...WHICH MAY BRING A FEW SHOWERS TO COASTAL AREAS. FOG WILL DEVELOP OVERNIGHT ACROSS MOST OF THE REGION AS WELL. UNSEASONABLY MILD WEATHER IS EXPECTED THROUGH THE WEEKEND AND INTO AT MUCH OF NEXT WEEK. MAINLY DRY WEATHER PREVAILS TOO WITH THE EXCEPTION OF MONDAY/MON NIGHT WHEN A COLD FRONT WILL BRING A PERIOD OF GUSTY SHOWERS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 10 PM UPDATE... INTERESTING SETUP THIS EVENING...ESPECIALLY WHEN YOU CONSIDER WE ARE ON THE DOORSTEP OF MID DECEMBER. ANOMALOUSLY HIGH SFC DWPTS /MAINLY IN THE LOW 40S AND UPPER 30S/ ARE HIGH ENOUGH SUCH THAT EVEN A TYPICAL DIURNAL TEMP DROP HAS ALREADY LED TO THE DEVELOPMENT OF FOG ACROSS THE REGION. THE USUAL SUSPECTS ARE GENERALLY A MILE OR LESS ALREADY. HOWEVER...THERE IS ALSO A FAIR AMOUNT OF HIGH AND LOW CLOUDS WHICH MAY HINDER THE OVERNIGHT TEMP DROPS SOMEWHAT...SO CONFIDENCE REMAINS RELATIVELY LOW ON HOW WIDESPREAD ANY FOG GETS. STILL WILL NEED TO MONITOR FOR A DENSE FOG ADVISORY AT LEAST AN SPS AT SOME POINT BEFORE THE MORNING COMMUTE. HOW MUCH THE CLOUDS LIMIT THE RADIATIONAL COOLING WILL TELL THE TALE. MODELS ARE ACTUALLY A BIT TOO WARM...WHICH IS A CONCERN. PREVIOUS DISCUSSION... AS THE SUN SETS...LOW CLOUDS CONTINUE ACROSS CAPE COD AND THE ISLANDS. THEY MAY BREAK UP BRIEFLY THIS EVENING...BUT WILL REDEVELOP. PATCHY FOG MAY BEGIN TO DEVELOP THERE AS WELL. ELSEWHERE EXPECT PARTLY CLOUDY CONDITIONS WITH LIGHT S-SW OR CALM WINDS THROUGH THIS EVENING. TEMPS WILL FALL BACK TO THE LOWER-MID 40S INLAND RANGING TO THE LOWER 50S ACROSS THE OUTER CAPE AND NANTUCKET. FOR TONIGHT...EXPECT CONDITIONS TO DETERIORATE AS TEMPS FALL CLOSE TO DEWPT READINGS...ALONG WITH LIGHT/VRBL OR CALM WINDS IN PLACE. ALSO...SHORT RANGE MODELS CONTINUE TO SIGNAL A WEAK SURFACE LOW THAT DEVELOPS OFF THE OUTER BANKS OF NC TONIGHT. THIS LOW WILL QUICKLY MOVE NE...PASSING E OF NANTUCKET OVERNIGHT. THIS WILL THROW IN MORE LOW LEVEL MOISTURE ALONG THE COAST WHICH WILL WORK INTO CENTRAL AREAS OVERNIGHT. WILL SEE AREAS OF LOW CLOUDS AND FOG DEVELOP FURTHER INLAND... SETTING UP LOW LEVEL INVERSIONS THAT WILL ALLOW AREAS OF FOG TO FORM. FIRST QUESTION WILL BE WHETHER ANY DENSE FOG WILL FORM...WHICH IS POSSIBLE ESPECIALLY ACROSS THE NORMALLY PRONE VALLEY LOCATIONS. AT THIS POINT...KEPT VSBYS AOA 1 MILE...BUT COULD BE PROBLEMATIC ESPECIALLY AFTER MIDNIGHT WELL INLAND. NEXT QUESTION WILL BE WHETHER ANY SHOWERS AND/OR PATCHY DRIZZLE DEVELOP OVERNIGHT. THIS WILL DEPEND UPON HOW CLOSE TO WEAK LOW APPROACHES NANTUCKET AND THE OUTER CAPE. MOST MODELS KEEP THE BULK OF THE ORGANIZED MOISTURE OFFSHORE...BUT A COUPLE DO SLIP SOME LIGHT PRECIP TOWARD E MA/RI OVERNIGHT. HAVE MENTIONED SLIGHT CHANCE POPS ACROSS CAPE COD AND THE ISLANDS FOR NOW. EXPECT LOWS TO FALL BACK TO THE MID AND UPPER 30S ACROSS THE ROUTE 2 AREA OF N MA DOWN THROUGH THE CT VALLEY...RANGING TO THE MID AND UPPER 40S ALONG THE IMMEDIATE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... FRIDAY... WEAK LOW PRES FLATTENS OUT EARLY FRI MORNING AS IT SHIFTS OFFSHORE. EXPECT LEFTOVER LOW CLOUDS AND FOG TO DISSIPATE BY MID MORNING TO MIDDAY. A STRONGER LOW AND ITS ASSOCIATED UPPER SYSTEM MOVE OUT OF THE GREAT LAKES INTO QUEBEC DURING THE DAY. SKIES WILL BECOME PARTLY CLOUDY BY MIDDAY ACROSS MOST AREAS ON SW WINDS UP TO AROUND 10 MPH. EXPECT H925 TEMPS TO RISE TO +7C TO +9C...SO TEMPS WILL TOP OFF FROM THE MID 50S ACROSS THE HIGHER INLAND TERRAIN TO THE LOWER 60S ACROSS SOUTHERN AREAS. FRIDAY NIGHT... COLD FRONT ASSOCIATED WITH PASSING LOW PRES ACROSS QUEBEC WILL PUSH INTO NORTHERN AREAS OVERNIGHT. WINDS SHIFT TO W AND DIMINISH WITH WEAKENING PRES GRADIENT...THOUGH SOME QUESTION HOW FAR S THIS FRONT WILL PUSH BEFORE STALLING WITH LARGE HIGH PRES S OF NEW ENGLAND. THIS FRONT IS A DRY ONE THOUGH...SO NOT EXPECTING PRECIP WITH IT. OVERNIGHT LOWS WILL BE MAINLY IN THE 40S...BUT COULD SEE A FEW UPPER 30S ACROSS N CENTRAL AND NW MA. && .LONG TERM /SATURDAY THROUGH THURSDAY/... HIGHLIGHTS ... * UNSEASONABLY MILD CONDITIONS THIS WEEKEND BUT POSSIBLY TURNING COOLER NORTHEAST MASSACHUSETTS SUNDAY * BREEZY AND MILD WITH MUCH NEEDED RAINFALL MONDAY/MON EVENING * LIKELY DRY AND MILD INTO MIDDLE OF NEXT WEEK SYNOPTIC OVERVIEW ... SPLIT FLOW REGIME THIS PERIOD WITH ARCTIC AIR LOCKED UP AT THE HIGHER LATITUDES AND PACIFIC AIR CONTINUING TO FLOOD MUCH OF THE CONUS. THUS UNSEASONABLY MILD WEATHER CONTINUES THIS WEEKEND INTO MUCH OF NEXT WEEK AS WELL. WHILE DAYTIME HIGHS ARE GETTING MUCH OF THE ATTENTION THIS PERIOD OVERNIGHT MINS WILL BE JUST AS ANOMALOUS WITH LOWS LIKELY WARMER THAN NORMAL DAYTIME HIGHS! OTHER FEATURE OF INTEREST IS PERSISTENCE OF SOUTHEAST SUBTROPICAL RIDGE WHICH WILL AID IN MILD TEMPS ACROSS SOUTHERN NEW ENGLAND INTO NEXT WEEK BUT WILL ALSO SHIFT STORM TRACK WEST OF NEW ENGLAND...ALLOWING WARM SECTORS TO OVERSPREAD THE AREA. THIS WILL ALSO KEEP PACIFIC CYCLONES PROGRESSIVE AS THEY TRAVERSE THE GREAT LAKES INTO ST.LWRNC RVR VLY. THUS OUR PRECIP EVENTS WILL BE OF SHORT DURATION LIMITING QPF POTENTIAL. DAILY SENSIBLE WEATHER DETAILS ... SATURDAY ... RISING HEIGHTS AND ANTICYCLONIC MID LEVEL FLOW SAT SUPPORTS LOTS OF SUNSHINE. PACIFIC AIRMASS OVER THE AREA SO MILD WEATHER CONTINUES. BUFKIT GFS SOUNDINGS HAS BLYR MIXING LIMITED TO 950 MB BUT TEMP AT THAT LAYER +8C. THIS COMBINED WITH SOME DOWNSLOPE WEST WIND OF 10 TO 20 MPH SHOULD YIELD HIGHS U50S TO L60S. SUNDAY ... FORECAST DILEMMA REMAINS SOUTHWARD PUSH OF BACKDOOR FRONT. NEW 12Z ECMWF HAS TRENDED EVEN FARTHER SOUTH WITH BOUNDARY AND LIMITS HIGHS TO THE U40S AND L50S ACROSS THE ENTIRE REGION. KEEP IN MIND THESE VALUES ARE STILL 5-8 DEGS WARMER THAN NORMAL! THE NAM AND GFS ARE FARTHER NORTH AND MUCH MILDER WITH HIGHS WELL INTO THE 50S TO LOW 60S ACROSS CT INTO RI. WHILE THE EC SOLUTION IS QUITE POSSIBLE WILL FOLLOW A MODEL BLEND HERE GIVEN THE LARGE SPREAD. WILL BE INTERESTING TO SEE HOW MUCH BACKDOOR AIRMASS MODIFIES WITH ITS SOUTHWARD PROGRESSION GIVEN THE LACK OF SNOWCOVER ACROSS NORTHERN NEW ENGLAND ALONG WITH GULF OF ME WATER TEMPS STILL HOVERING NEAR 50F! OTHERWISE DRY WEATHER PREVAILS SUNDAY. STILL SOME UNCERTAINTY ON HOW MUCH WARM ADVECTION MID/HIGH CLOUD COVER. WARMEST TEMPS ACROSS CT AND COOLEST READINGS NORTHEAST MA. MONDAY/MON NIGHT ... PACIFIC CYCLONE MOVES INTO THE GREAT LAKES WITH COLD FRONT OR OCCLUDED FRONT SWEEPING ACROSS SOUTHERN NEW ENGLAND. STRONG LOW LEVEL WAA WITH 925 MB TEMPS PEAKING AROUND +13C BEFORE THE FRONTAL PASSAGE MON NIGHT! THUS MILD TEMPS. IN FACT IT WILL FEEL A TOUCH HUMID BY DEC STANDARDS WITH DEW PTS WELL INTO THE 50S. A SECOND SURGE OF THE WINTER MOTHS? BECOMING BREEZY TOO AS LOW LEVEL JET STRENGTHENS TO 50-60 KT AT 925 MB OVER SNE LATE MON. GFS STRONGER THAN ECMWF BUT EVEN THE GEFS INDICATES +2 STD WIND FIELDS. SNDGS INVERTED SO NOT EXPECTING ALL OF THIS WIND TO TRANSFER TO SURFACE...BUT SUSTAIN AND GUSTS UP TO 30 KT CERTAINLY POSSIBLE. GOOD MOISTURE PLUME WITH THIS SYSTEM AS PWATS CLIMB TO +2 STD BUT U/A PATTERN IS PROGRESSIVE SO SHOWER DURATION WILL BE LIMITED. THUS A BRIEF PERIOD OF GUSTY SHOWERS LATE MON/MON NIGHT. COULD BE LOCALLY HEAVY DOWNPOURS GIVEN HIGH PWATS/MODEST SYNOPTIC SCALE FORCING AND INSTABILITY ALOFT ON NOSE OF DRY SLOT. TUE/WED/THU ... MILD WEATHER CONTINUES BEHIND DEPARTING PACIFIC SYSTEM MON/MON NIGHT AND IN CONCERT WITH PERSISTENT SOUTHEAST SUBTROPICAL RIDGE. BREEZY/WINDY TUE BEHIND DEPARTING SYSTEM WITH GUSTS UP TO 40 MPH OR SO POSSIBLE. HOWEVER REMAINING MILD WITH GOOD POST FRONTAL MIXING YIELDING HIGHS IN THE U50S TO L60S. THIS SHOULD HELP OFFSET THE GUSTY WINDS. LOW RISK OF SHOWERS LATE NEXT WEEK WITH NEXT COLD/OCCLUDED FRONT. && .AVIATION /03Z FRIDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH FRIDAY NIGHT/... 715 PM UPDATE... FORECAST UNCERTAINTY REVOLVES AROUND AREAL COVERAGE OF DENSE FOG AND ASSOCIATED IFR/LIFR CONDITIONS. PATCHY CLOUDS AROUND 4 KFT AND 1.5KFT WILL LIMIT LOWER CLOUDS/STRATUS AND FOG FROM FORMING. THUS THINKING ANY IFR/LIFR IN FOG WILL BE PATCHY AND NOT WIDESPREAD. OTHERWISE NOT MUCH CHANGE FROM PREVIOUS 18Z OR 21Z TAF UPDATES. EARLIER DISCUSSION BELOW. ======================================================================= TONIGHT...MODERATE CONFIDENCE. MAINLY VFR CONDITIONS EARLY. MVFR CIGS ACROSS CAPE COD AND THE ISLANDS REDEVELOP BY 02Z-03Z. MVFR-IFR CIGS/AREAS MVFR VSBYS ACROSS MOST OF THE REMAINDER OF THE REGION AROUND OR AFTER 04Z. WILL PUSH INLAND THROUGH THE NIGHT. AREAS OF LIFR CIGS ACROSS E AND CENTRAL MA/RI INTO PORTIONS OF NE CT AFTER 07Z. CHANCE SHOWERS AND PATCHY DRIZZLE POSSIBLE ACROSS CAPE COD AND ISLANDS. FRIDAY...MODERATE TO HIGH CONFIDENCE. LIFR CIGS E MA/RI...MVFR TO IFR CIGS ELSEWHERE EARLY...IMPROVING TO VFR FROM W-E FROM MID MORNING TO MIDDAY. FEW SHOWERS POSSIBLE ACROSS CAPE COD/ISLANDS EARLY. FRIDAY NIGHT...MODERATE CONFIDENCE. MAINLY VFR. MVFR-IFR CIGS DEVELOP AROUND OR AFTER MIDNIGHT ACROSS SE COASTAL MA/CAPE COD AND ISLANDS. KBOS TERMINAL...VFR THROUGH AROUND MIDNIGHT. PERIOD OF MVFR-IFR CIGS/MVFR VSBYS DEVELOPING FROM ABOUT 06Z-13Z FRI. MODERATE CONFIDENCE. KBDL TERMINAL...MAINLY VFR. MAY SEE PERIOD OF MVFR CIGS TOWARD DAYBREAK FRI. MODERATE CONFIDENCE. OUTLOOK /SATURDAY THROUGH TUESDAY/... SATURDAY THROUGH SUNDAY...MODERATE CONFIDENCE. MOSTLY VFR. DRY WEATHER WITH SLIGHT RISK OF SHOWERS LATE SUN NGT TOWARD MON AM. MONDAY...MODERATE CONFIDENCE. A PERIOD OF MVFR/IFR CONDITIONS DEVELOPING AS RAIN OVERSPREADS THE REGION. GUSTY S WINDS LIKELY IN THE COASTAL PLAIN. TUESDAY...IMPROVING TO VFR WITH DRY WEATHER AND GUSTY WNW WINDS UP TO 40 KT POSSIBLE. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH FRIDAY NIGHT/...HIGH CONFIDENCE. 10 PM UPDATE... WILL BE EXTENDING THE CURRENT E OCEAN WATERS SCA BY SEVERAL HOURS...THROUGH ABOUT 5AM. SWELL CONTINUES TO BE SLOW TO SUBSIDE AND BUOYS ARE SHOWING NEARLY 6 FT IN SPOTS. TONIGHT...WEAK LOW WILL PASS E OF THE WATERS...WHICH WILL KEEP THE E TO SE SWELL UP A BIT LONGER. NOTING SWELLS UP TO 7 FT ON THE FAR EASTERN WATERS AT 20Z. HAVE EXTENDED SMALL CRAFTS FOR THE EASTERN OPEN WATERS THROUGH MIDNIGHT. S-SW WINDS WILL RUN 10 KT OR LESS. VSBYS REDUCED IN PATCHY FOG...MAY GO BELOW 1 MILE E AND S OF NANTUCKET AROUND OR AFTER MIDNIGHT. FRIDAY...EXPECT S WINDS TO BECOME SW BUT WILL REMAIN BELOW SMALL CRAFT CRITERIA. SEAS WILL SLOWLY BUILD WITH THE SW FETCH...BUT WILL REMAIN BELOW 5 FT. FRIDAY NIGHT...COLD FRONT APPROACHES THE WATERS. SW WINDS MAY GUST UP TO 20 KT EARLY...THEN SHIFT TO W OVERNIGHT. SEAS MAY BUILD UP TO AROUND 5 FT ON THE OUTER WATERS. OUTLOOK /SATURDAY THROUGH TUESDAY/... SAT...MODERATE CONFIDENCE. W WINDS GUSTING TO 20 KT EARLY THEN DIMINISHING AS HIGH PRES BUILDS OVER THE WATERS. SUNDAY...LOW CONFIDENCE WIND FORECAST DUE TO UNCERTAINTY WITH LOCATION OF BACKDOOR FRONT. BEST CHANCE OF WINDS BECOMING E/NE WILL BE ACROSS NE MA COASTAL WATERS WITH SW WINDS OVER S COASTAL WATERS. SPEEDS SHOULD BE BELOW SCA. MONDAY...MODERATE CONFIDENCE. INCREASING S WINDS WITH GUSTS TO 30 KT DEVELOPING AND POSSIBLY LINGERING INTO MON EVENING. LOW RISK OF GALES BUT TIMING OF STRONGEST WINDS UNCERTAIN. VSBYS LOWERING IN DEVELOPING RAIN AND FOG. TUESDAY...INCREASING WNW WINDS UP TO 40 KT POSSIBLE IN WAKE OF DEPARTING LOW. DRY WEATHER AND GOOD VSBY. && .CLIMATE... THE FOLLOWING ARE THE RECORD HIGH TEMPERATURES FOR SATURDAY THROUGH MONDAY... DEC. 12 ORH...63 IN 1911 BDL...66 IN 1979 BOS...68 IN 1979 PVD...69 IN 1979 DEC. 13 BDL...60 IN 1984 ORH...62 IN 1984 BOS...63 IN 1984 PVD...63 IN 1983 DEC. 14 PVD...59 IN 1991 BDL...60 IN 1920 ORH...63 IN 1901 BOS...66 IN 1881 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR ANZ250-254. && SYNOPSIS...NOCERA/EVT NEAR TERM...DOODY/EVT SHORT TERM...EVT LONG TERM...NOCERA AVIATION...NOCERA/EVT MARINE...NOCERA/EVT CLIMATE...
Hazardous weather outlook, Dec 10, 4:11 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EST THU DEC 10 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-112115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 411 PM EST THU DEC 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-112115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 411 PM EST THU DEC 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A LOW PROBABILITY FOR SOUTHERLY GALES MONDAY INTO MONDAY EVENING. THERE IS A MODERATE PROBABILITY OF WEST GALES TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:01 AM EST | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 6 more | 2 hr |
| Dec 11, 4:02 PM EST | Small Craft Advisory for Hazardous Seas | BOX | 6 hr |
Nearby
Dense Fog Advisories in Massachusetts, 2015Dense Fog Advisories in Rhode Island, 2015Dense Fog Advisories in Connecticut, 2015Every dense fog advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.